Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 28, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 29, 2009, 5:23 PM EDT for City of Chesapeake, Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 29, 2009, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County City of Chesapeake, VA
The radar
The Norfolk radar (KAKQ), 71 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1808 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 292123 TORAKQ VAC550-292200- /O.NEW.KAKQ.TO.W.0028.090729T2123Z-090729T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 523 PM EDT WED JUL 29 2009 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... CITY OF CHESAPEAKE IN SOUTHEAST VIRGINIA... * UNTIL 600 PM EDT * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF GREAT BRIDGE...OR 11 MILES SOUTH OF DEEP CREEK... MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... GREAT BRIDGE BY 545 PM EDT... FENTRESS BY 550 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3656 7644 3661 7648 3681 7623 3665 7612 TIME...MOT...LOC 2123Z 232DEG 28KT 3660 7640 $$ BH
2 follow-up statements
000
WWUS51 KAKQ 292137
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT WED JUL 29 2009
VAC550-292200-
/O.CON.KAKQ.TO.W.0028.000000T0000Z-090729T2200Z/
CITY OF CHESAPEAKE VA-
537 PM EDT WED JUL 29 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CITY OF
CHESAPEAKE COUNTY...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CHESAPEAKE
AIRPORT...OR 6 MILES SOUTHWEST OF GREAT BRIDGE...MOVING NORTHEAST AT
25 MPH.
THE TORNADO WILL BE NEAR...
HICKORY AND HERBERTS CORNER BY 545 PM EDT...
GREAT BRIDGE BY 550 PM EDT...
FENTRESS BY 555 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3665 7642 3681 7623 3665 7612 3665 7613
3659 7637
TIME...MOT...LOC 2138Z 234DEG 23KT 3666 7630
$$
HURLEY000
WWUS51 KAKQ 292154
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
554 PM EDT WED JUL 29 2009
VAC550-292203-
/O.EXP.KAKQ.TO.W.0028.000000T0000Z-090729T2200Z/
CITY OF CHESAPEAKE VA-
554 PM EDT WED JUL 29 2009
...THE TORNADO WARNING FOR CITY OF CHESAPEAKE COUNTY WILL EXPIRE AT
600 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
WEAKENED BELOW SEVERE LIMITS.
LAT...LON 3665 7642 3681 7623 3665 7612 3665 7613
3659 7637
TIME...MOT...LOC 2153Z 234DEG 23KT 3671 7620
$$
BHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 29, 4:19 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 29, 4:19 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
419 PM EDT WED JUL 29 2009
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE REGION TONIGHT AND
THURSDAY. A STRONGER AREA OF LOW PRESSURE WILL TRACK ACROSS THE
GREAT LAKES INTO NEW ENGLAND ON FRIDAY...PUSHING A COLD FRONT INTO
THE MID ATLANTIC STATES BY FRIDAY NIGHT. THE FRONT IS EXPECTED TO
STALL OVER NORTH CAROLINA OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST TRENDS IN RADAR AND SATL SHOW STORMS HAVE WEAKENED FOR THE
MOST PART OVER THE PAST HR...BUT STILL SEEING THEM REGENERATE ACRS
SE VA EVEN AS THE AIRMASS HAS BEEN WORKED OVER. WILL CONTINUE WITH
LIKELY POPS ALL ZONES...BUT HAVE SOMEWHAT LOWER POPS (AND QPF) IN
CNTRL VA IN THE VCNTY OF RIC. SPC CONTINUES WITH SLGT RISK OF
SEVERE ALL ZONES...BUT WITH MUCH OF SE VA/NE NC RECEIVING THE
EARLIER STORMS...FEEL THAT MOST OF THE STORMS THIS EVENING WILL BE
BELOW SEVERE CRITERIA. CONCERNING INSTABILITY WILL NEED TO WATCH POTENTIAL
CLEARING FROM THE SW (NOTE LOTS OF BREAKS IN THE CLOUD CVR INTO
CNTRL NC).
ALL ZONES STILL HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS
LATER INTO THE ERLY EVENING HRS SINCE DEW PTS ARE IN THE 70S AND
PWATER VALUES ARE AROUND 2.
REMOVED POPS FOR ALL BUT NORTHERN NECK AND EASTERN SHORE ZONES AS
LOW/MIDLVL FLOW BECOMES MORE WESTERLY AFTER 06Z. LOWS GENERALLY
IN THE U60S TO L70S. PATCHY FOG POSSIBLE...BUT WITH MIXING OVERNIGHT
THINK IT WILL BE MORE OF A LOW CLOUD SETUP AS OPPOSED TO DENSE
FOG SO HAVE NOT INCLUDED IN THE ZONES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
MAIN AXIS OF DEEPER MSTR LOOKS TO MOVE OFFSHORE BY EARLY THU
MRNG...WITH A SOMEWHAT DRIER WSW FLOW TAKING OVER IN THE LOWER
LVLS. COMBINED WITH SOME INCREASE IN MID LVL HGTS...THU SHOULD BE
A LULL IN THE ACTION. DO ANTICIPATE SOME OF THE TYPICAL
INSTABILITY INCREASING BY LATER AFTN...WITH BEST CHANCES FOR ANY
STORMS TO OCCUR OVER INTERIOR SOUTHERN VIRGINIA ZONES WHERE GFS/NAM
HINT AT SOME WEAK LOW LVL CONV. HAVE CONTINUED WITH 30% POPS FOR
THESE ZONES...WITH 20% ELSEWHERE.
FRI...HIGHER CHANCES FOR PRECIPITATION RETURN BY FRI AFTN AND ESP INTO
THE EVENING IN ADVANCE OF THE NEXT COLD FRONT. CONCERNED ABOUT
POSSIBLE SPLIT PRECIP PATTERN SO WILL CAP PRECIP CHANCES AT 50%
FOR ALL AREAS. FOR FRI AFTN WILL HAVE HIGHEST CHC WEST...WITH ONLY
20-30% POPS IN THE EAST. BY EVENING...DEEPER MSTR MOVES INTO
EASTERN ZONES AS THE FRONT PUSHES TWDS THE COAST SO HAVE HIGHEST
POPS TRANSITIONING EAST. HIGH TEMPS VERY WARM EAST W/ MORE SUNSHINE
(LWR/MID 90S) AND UPR 80S NW WHERE CLOUDS INCREASE FASTER.
SAT...GFS/ECMWF SUGGEST THE FRONT STALLS EITHER IN SRN VA OR THE
CAROLINAS. WILL CONTINUE WITH SOME PRECIP CHANCES ALL
ZONES (AT LEAST 30%)...HIGHLIGHTING HIGHEST POPS (40-50%) OVER THE
SOUTHERN ZONES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
FOR THE BEGINNING OF THE PERIOD (SAT NIGHT INTO SUN) AN UPR TROF
REMAINS ACROSS THE NORTH-CENTRAL US...AND A BERMUDA HIGH STAYS
ANCHORED OFFSHORE. A TYPICAL SUMMER-LIKE PATTERN CONTINUES INTO THE
EXTENDED FORECAST PERIOD WITH CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS EACH DAY...W/ THE BEST PRECIP CHANCES DURING THE AFTN
HOURS. POPS DURING THIS PERIOD RANGE FROM 20-40 PERCENT.
THE EURO AND GFS CONTINUE TO BRING A STRONG SHORT WAVE JUST NORTH OF
THE AREA LATE SUN INTO EARLY MON. THIS MAY BRING A COLD FRONT TO THE
MID ATLANTIC STATES MON MORN INTO EARLY TUE. CONTINUED 40 POPS
DURING THIS PERIOD BASED ON THESE SIMILAR SOLNS.
HIGH TEMPERATURES LOOK CLIMATOLOGICALLY NORMAL RANGING FROM 85 TO 90
WITH LOWS IN THE UPR 60S TO LWR 70S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHRA/TSRA WILL DEVELOP AS HOT AND HUMID AIRMASS REMAINS
IN PLACE AND AREA OF LOW PRES MOVES ACROSS THE REGION. WORST OF
THE TSTMS EXPECTED TO BE EAST OF I95 CORRIDOR AND EASTERN SHORE.
LIKELY TO SEE IFR/MVFR CONDS WITH SHRAS/TSTMS. S-SW SFC WNDS WILL
GUST TO 20-25 KTS AS PRES GRADIENT TIGHTENS WITH LOW PRES. TSTMS
PSBL PERSISTING WELL INTO EVENING HRS AS UPPER LEVEL TROUGH
PUSHES THRU LATE.
WEAK HIGH PRES OVER THE AREA EARLY THU THEN GIVING WAY TO ANOTHER
LOW PRES SYS APPROACHING LATE AFTN/EVENING. EXPECT UNSETTLED
PATTERN TO CONT INTO THE WKEND WITH AFTN/EVENING SHRA/TSTMS AND
CHC OF EARLY MRNG PTCHY FOG.
&&
.MARINE...
AS ANTICIPATED, SOUTHERLY FLOW INCREASED THIS AFTN...THANKS TO A
STREGTHENING PRES GRADIENT BETWEEN AN AREA OF LOW PRESSURE MVING
FROM THE OH VLY INTO SRN NEW ENGLD AND BERMUDA HIGH PRES OFFSHORE
PARKED OFFSHORE.
COASTAL WATERS WILL SEE STRONGER WINDS AT THE SFC THIS EVENING...ON
THE AVERAGE OF 20-25 KT...WITH GUSTS TO 30 KT POSSIBLE ACROSS THE
NRN WATERS. CHES BAY AND CURRITUCK SOUND SHOULD SEE SLIGHTLY LOWER
WINDS ON THE RANGE OF 15 TO 20 KT WITH GUSTS INT EH 25 KT RANGE.
SEAS ALSO INCREASE AS SWAN GUIDANCE SUGGESTS (AND WAVE WATCH) W/
SEAS NEARING 5 FT CLOSE TO 10 MI OUT. INCREASED SEAS TO NEAR 6 FT
OVER THE NORTH. SEAS AND WINDS DECREASE TWRDS THU AM OVER THE
BAY/CRT SND/SRN COASTAL WITH LINGERING SEAS OVER NRN WATERS THROUGH
LATE AM.
ANOTHER LOW WILL MOVE INTO REGION LATE THURSDAY INTO FRIDAY AND MAY
INCREASE WINDS/SEAS ONCE AGAIN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ630>633-
656-658.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ650-652-
654.
&&
SYNOPSIS...MAM
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...SMF
AVIATION...JEF
MARINE...SMFHazardous weather outlook, Jul 29, 4:28 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT WED JUL 29 2009 ANZ650-652-654-302030- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 428 PM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. ADDITIONALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD REACH SEVERE LIMITS...PRODUCING WINDS IN EXCESS OF 34 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-656-658-302030- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 428 PM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. ADDITIONALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON INTO THIS EVENING. SOME STORMS COULD REACH SEVERE LIMITS...PRODUCING WINDS IN EXCESS OF 34 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-302030- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 428 PM EDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. SHOWERS WITH SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH THE EVENING HOURS. A FEW SOME STORMS MAY BE SEVERE...PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. BROWN
In the hours before
Local storm report, Jul 29, 2:50 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
250 PM EDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 4 NNE GREAT BRIDGE 36.77N 76.22W
07/29/2009 CITY OF CHESAPEAKE VA TRAINED SPOTTER
1 TREE UPROOTED AND LANDED ON A HOUSE, SEVERAL LARGE
BRANCHES SNAPPED
&&
JFOSTERSpecial weather statement, Jul 29, 3:12 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 312 PM EDT WED JUL 29 2009 VAZ077-078-085-086-099-100-292030- ACCOMACK VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NORTHAMPTON VA-NORTHUMBERLAND VA- 312 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM KILMARNOCK TO 17 MILES SOUTH OF CAPE CHARLES...OR FROM KILMARNOCK TO 13 MILES NORTH OF VIRGINIA BEACH OCEANFRONT...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL MOVE ACROSS THE CHESAPEAKE BAY AND AFFECT NORTHAMPTON AND ACCOMACK COUNTIES ON THE VIRGINIA EASTERN SHORE OVER THE NEXT HOUR. WIND GUSTS TO 50 MPH...HEAVY RAINFALL...HAIL AND FREQUENT LIGHTNING ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. THESE STORMS HAVE A HISTORY OF PRODUCING VERY HEAVY RAINFALL THAT CAN CAUSE LOCALIZED FLOODING AND PONDING OF WATER ON ROADWAYS. FOSTER
Special weather statement, Jul 29, 3:50 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EDT WED JUL 29 2009 NCZ013-014-VAZ092-093-096-097-292045- CHESAPEAKE VA-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA- 350 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE AREA... AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTHWEST OF WINDSOR TO 19 MILES SOUTHWEST OF HOLLAND...OR FROM 7 MILES NORTHWEST OF WINDSOR TO 7 MILES EAST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... WINDSOR AROUND 355 PM EDT... SMITHFIELD AROUND 415 PM EDT... DOWNTOWN SUFFOLK AROUND 420 PM EDT... WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 44
Special weather statement, Jul 29, 3:50 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 350 PM EDT WED JUL 29 2009 MDZ021>024-VAZ099-292100- ACCOMACK VA-DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 350 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE CHESAPEAKE BAY TO THE MARYLAND EASTERN SHORE... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 21 MILES WEST OF CRISFIELD TO 20 MILES SOUTH OF CRISFIELD...OR FROM 17 MILES NORTH OF FAIR PORT TO 11 MILES NORTH OF EXMORE...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL MOVE INTO SOMERSET...WORCESTER AND EASTERN DORCHESTER COUNTIES BY 410 PM. CITIES LIKELY TO BE AFFECTED OVER THE NEXT HOUR INCLUDE...CRISFIELD...PRINCESS ANNE...AND WINGATE. WIND GUSTS TO 50 MPH...VERY HEAVY RAINFALL...HAIL AND LIGHTNING ARE EXPECTED WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Jul 29, 4:21 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 421 PM EDT WED JUL 29 2009 VAZ049-292115- LOUISA VA- 421 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING THROUGH WESTERN LOUISA COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRENGTHENING THUNDERSTORM OVER LOUISA...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR LOUISA AIRPORT AT 430 PM EDT...VAWTER CORNER AT 435 PM EDT...WARES CROSSROADS AT 445 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HURLEY
Special weather statement, Jul 29, 4:27 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 427 PM EDT WED JUL 29 2009 MDZ022-024-292100- INLAND WORCESTER MD-WICOMICO MD- 427 PM EDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING ACROSS THE MARYLAND EASTERN SHORE... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL WICOMICO COUNTY...OR ABOUT 10 MILES EAST OF SALISBURY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PITTSVILLE AT 435 PM EDT...WILLARDS AT 440 PM EDT...WHALEYVILLE AT 445 PM EDT...BISHOP AT 450 PM EDT... BISHOPVILLE AT 455 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:31 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 44 min |
| Jul 29, 2:34 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 29, 3:09 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jul 29, 3:26 PM EDT | Special Marine Warning | AKQ | 64 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.